Alert archive / Kansas / Wind Advisories in 2008

Wind Advisory 14, NWS Wichita, KS

April 10, 200814 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 10, 2008, 3:22 PM CDT for 14 counties in Kansas. It took effect at Apr 10, 2008, 10:00 PM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2008, 3:22 PM CDT (20:22 UTC)
In effect from
Apr 10, 2008, 10:00 PM CDT
Expired
Apr 11, 2008, 2:07 AM CDT
In force
4 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Ellsworth County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 74 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.4 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-04-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-04-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
561 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 102022
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
322 PM CDT THU APR 10 2008

KSZ083-091-092-110430-
/O.NEW.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/
/O.CON.KICT.WI.Y.0013.000000T0000Z-080411T0000Z/
SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...WICHITA...ANTHONY...HARPER...WELLINGTON
322 PM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT
FRIDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

SOUTHERLY WINDS WILL INCREASE ACROSS SOUTH-CENTRAL AND SOUTHEAST
KANSAS BY LATE THIS MORNING AND THIS AFTERNOON...AS SURFACE LOW
PRESSURE DEEPENS RAPIDLY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS
AROUND 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ032-033-047>052-067-068-082-110430-
/O.NEW.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN
322 PM CDT THU APR 10 2008

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM CDT FRIDAY.

INTENSE LOW PRESSURE WILL LIFT NORTHEAST ACROSS IOWA TONIGHT. THIS
WILL INDUCE WINDS TO SHIFT TO THE NORTHWEST AND INCREASE GREATLY
TO 25 TO 35 MPH ACROSS CENTRAL KANSAS AND MUCH OF SOUTH-CENTRAL
KANSAS LATE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KSZ070>072-094>096-098>100-110300-
/O.EXT.KICT.WI.Y.0013.000000T0000Z-080411T0300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
322 PM CDT THU APR 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

GUSTY SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS
SOUTHEAST KANSAS THIS EVENING...AS INTENSE LOW PRESSURE MOVES
NORTHEAST ACROSS EXTREME NORTHEAST KANSAS. AS RESULT THE WIND
ADVISORY FOR SOUTHEAST KANSAS HAS BEEN EXTENDED UNTIL 10 PM CDT
THIS EVNEING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ053-069-093-110000-
/O.CON.KICT.WI.Y.0013.000000T0000Z-080411T0000Z/
CHASE-BUTLER-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...WINFIELD...ARKANSAS CITY
322 PM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

SOUTHERLY WINDS WILL INCREASE ACROSS SOUTH-CENTRAL AND SOUTHEAST
KANSAS BY LATE THIS MORNING AND THIS AFTERNOON...AS SURFACE LOW
PRESSURE DEEPENS RAPIDLY. SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS
AROUND 45 MPH ARE EXPECTED.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

ES
4 follow-up statements
000 
WWUS73 KICT 110001
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
701 PM CDT THU APR 10 2008

KSZ083-091-092-110815-
/O.CAN.KICT.WI.Y.0013.000000T0000Z-080411T0000Z/
/O.CON.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/
SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...WICHITA...ANTHONY...HARPER...WELLINGTON
701 PM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM CDT FRIDAY...
...WIND ADVISORY IS CANCELLED...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
CDT FRIDAY.


A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

KSZ053-069-093-110115-
/O.CAN.KICT.WI.Y.0013.000000T0000Z-080411T0000Z/
CHASE-BUTLER-COWLEY-
INCLUDING THE CITIES OF...COTTONWOOD FALLS...EL DORADO...
AUGUSTA...WINFIELD...ARKANSAS CITY
701 PM CDT THU APR 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA.

$$

KSZ070>072-094>096-098>100-110300-
/O.EXT.KICT.WI.Y.0013.080411T0000Z-080411T0300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
701 PM CDT THU APR 10 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

GUSTY SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS
SOUTHEAST KANSAS THIS EVENING...AS INTENSE LOW PRESSURE MOVES
NORTHEAST ACROSS EXTREME NORTHEAST KANSAS. AS RESULT THE WIND
ADVISORY FOR SOUTHEAST KANSAS HAS BEEN EXTENDED UNTIL 10 PM CDT
THIS EVNEING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ032-033-047>052-067-068-082-110815-
/O.CON.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN
701 PM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 AM
CDT FRIDAY. 

INTENSE LOW PRESSURE WILL LIFT NORTHEAST ACROSS IOWA TONIGHT.
THIS WILL INDUCE WINDS TO SHIFT TO THE NORTHWEST AND INCREASE
GREATLY TO 25 TO 35 MPH ACROSS CENTRAL KANSAS AND MUCH OF SOUTH-
CENTRAL KANSAS LATE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KICT 110002
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
702 PM CDT THU APR 10 2008

KSZ070>072-094>096-098>100-110300-
/O.CON.KICT.WI.Y.0013.000000T0000Z-080411T0300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
702 PM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

GUSTY SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH ACROSS
SOUTHEAST KANSAS THIS EVENING...AS INTENSE LOW PRESSURE MOVES
NORTHEAST ACROSS EXTREME NORTHEAST KANSAS. AS RESULT THE WIND
ADVISORY FOR SOUTHEAST KANSAS HAS BEEN EXTENDED UNTIL 10 PM CDT
THIS EVNEING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

KSZ032-033-047>052-067-068-082-083-091-092-111200-
/O.CON.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
702 PM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

INTENSE LOW PRESSURE WILL LIFT NORTHEAST ACROSS IOWA TONIGHT.
THIS WILL INDUCE WINDS TO SHIFT TO THE NORTHWEST AND INCREASE
GREATLY TO 25 TO 35 MPH ACROSS CENTRAL KANSAS AND MUCH OF SOUTH-
CENTRAL KANSAS LATE THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KICT 110123
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
823 PM CDT THU APR 10 2008

KSZ070>072-094>096-098>100-110230-
/O.CAN.KICT.WI.Y.0013.000000T0000Z-080411T0300Z/
GREENWOOD-WOODSON-ALLEN-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-
LABETTE-
INCLUDING THE CITIES OF...EUREKA...YATES CENTER...IOLA...HOWARD...
FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE...
PARSONS
823 PM CDT THU APR 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THIS EVENING.

$$

KSZ032-033-047>052-067-068-082-083-091-092-110930-
/O.CON.KICT.WI.Y.0014.080411T0300Z-080411T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
823 PM CDT THU APR 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT FRIDAY. 

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH ARE
EXPECTED OVERNIGHT. WINDS ARE EXPECTED TO INCREASE THROUGHOUT THE
NIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

HOWERTON
000 
WWUS73 KICT 110707
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
207 AM CDT FRI APR 11 2008


KSZ032-033-047>052-067-068-082-083-091-092-110815-
/O.CAN.KICT.WI.Y.0014.000000T0000Z-080411T1200Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
RENO-HARVEY-KINGMAN-SEDGWICK-HARPER-SUMNER-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...HUTCHINSON...
NEWTON...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON
207 AM CDT FRI APR 11 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND
ADVISORY. 

EVEN THOUGH WINDS WILL STAY GUSTY OVERNIGHT...THEY WILL REMAIN
BELOW WIND ADVISORY CRITERIA THROUGH THE EARLY MORNING HOURS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 10, 1:16 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Apr 10, 1:16 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
116 PM CDT THU APR 10 2008

.AVIATION...
18Z TAFS...ICT/SLN/HUT/CNU/RSL...POWERFUL AREA OF LOW PRESSURE
WILL CONTINUE TO PROGRESS NORTHEAST TODAY. STRONG SOUTHWEST WINDS
WILL AFFECT PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS AHEAD
OF THE LOW THIS AFTERNOON AND EVENING...WITH WINDS EVENTUALLY
SWITCHING TO WEST/NORTHWESTERLY THIS EVENING FROM WEST TO EAST
ACROSS THE AREA...AS THE LOW PULLS NORTHEAST OF THE AREA...AND A
COLD FRONT PASSES THROUGH. ANTICIPATE MVFR CIGS TO PREVAIL THIS
AFTERNOON...AND LIKELY CLEAR OUT SOME OVER PORTIONS OF
SOUTH-CENTRAL AND SOUTHEAST KANSAS AS DRY SLOT ROTATES ON
THROUGH. MVFR/LOW VFR CIGS WILL EVENTUALLY ROTATE BACK EAST ACROSS
THE AREA TONIGHT. MAY SEE A FEW THUNDERSTORMS FIRE GENERALLY
SOUTHEAST OF THE TURNPIKE THIS AFTERNOON...AS THE COLD FRONT
INTERACTS WITH LOW-LEVEL MOISTURE IN PLACE. COULD SEE A FEW STRONG
STORMS INTO THE EVENING HOURS.

ADK

&&

.PREV DISCUSSION... /ISSUED 621 AM CDT THU APR 10 2008/

UPDATE...

AVIATION...12Z TAFS RSL/SLN/HUT/ICT/CNU
AREA OF SHOWERS/T-STORMS WILL MOVE NWD OUT OF S-CNTRL/SERN KS
EARLY THIS MORNING...WITH AREAS OF -RA/DZ CONTINUING OVER CENTRAL
KS INTO MIDDAY ON NW FRINGES OF SURFACE LOW TRACK. WIDESPREAD
IFR/LIFR AREAWIDE THIS MORNING...WITH IFR LIKELY CONTINUING AT RSL
INTO THIS PM. PARTIAL CLEARING EXPECTED THIS PM OVER S-CNTRL/SERN
KS AHEAD OF COLD FRONT. THIS WILL AIDE IN MOMENTUM TRANSFER OF
STRONGER SWRLY WINDS TO SURFACE AT ICT/CNU. ALSO...DUE TO
CLEARING/HEATING...WILL CARRY VCTS AT HUT/ICT/CNU FOR ISOLD-SCATTERED
STORMS AHEAD OF COLD FRONT. GUSTY W-SWRLY WINDS AREAWIDE TONIGHT
BEHIND DEPARTING/STRENGTHENING SURFACE LOW. MIX OF MVFR/VFR LOW
CLOUDS EXPECTED TONIGHT.

JMC

PREV DISCUSSION... /ISSUED 320 AM CDT THU APR 10 2008/

DISCUSSION...
MAIN FORECAST CONCERNS WILL DEAL WITH FLOODING OVER SOUTHEAST
KANSAS AND THUNDERSTORM REDEVELOPMENT THIS AFTERNOON...FOLLOWED BY
COLDER TEMPERATURES FOR FRIDAY INTO THE WEEKEND WITH SUB-FREEZING
VALUES LIKELY DURING THE WEEKEND.

TDY-TONIGHT
COULD SEE SOME STRONG THUNDERSTORMS OVER SOUTHEAST KANSAS EARLY THIS
MORNING...BUT THE MAIN HAZARD WILL BE HEAVY RAINFALL. WE WILL
CONTINUE THE FLOOD WATCH OVER THE AREA WITH SOUTHEAST KANSAS HAVING
THE HIGHEST RISK OF FLOODING. WESTERN COUNTIES IN THE FLOOD WATCH
COULD BE REMOVED BY DAYSHIFT ONCE DRY SLOT MOVES IN SHUTTING THE
PRECIP DOWN THIS MORNING. THERE COULD BE A LULL IN THE PRECIP OVER
THE AREA WITH CENTRAL KANSAS WITNESSING SOME LINGERING RAIN SHOWERS.
THUNDERSTORMS LOOK TO RE-DEVELOP ALONG  THE COLD FRONT OVER SOUTH
CENTRAL KANSAS THIS AFTERNOON THEN SWEEP EASTWARD INTO SOUTHEAST
KANSAS LATER ON. CANNOT RULE OUT A FEW STRONG TO SEVERE
THUNDERSTORMS WITH THIS ACTIVITY GIVEN VERY STEEP MID-LEVEL LAPSE
RATES/SHEAR IN PLACE.

THE WINDS WILL BE STRONG AND QUITE GUSTY FROM VARIOUS DIRECTIONS AS
CIRCULATION FROM SURFACE LOW TRACKS NORTH/NORTHEAST ACROSS KANSAS
TODAY. THE WINDS COULD REACH WIND ADVISORY CRITERIA OVER SOUTHEAST
KANSAS THIS AFTERNOON...ESPECIALLY IF CLOUDS SCATTER OUT WITH DEEP
MIXING OF STRONGER WINDS ALOFT DOWN TO THE SURFACE...THEREFORE WE
WILL ISSUE A WIND ADVISORY FOR THIS AFTERNOON. IN ADDITION...WINDS
WILL BEGIN TO PICK UP ON THE BACKSIDE OF THE SURFACE LOW ACROSS
CENTRAL KANSAS LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS...AS
PRESSURE GRADIENT REALLY TIGHTENS UP. COULD BE A CLOSE CALL FOR A
RAIN/SNOW MIX OVER PORTIONS OF CENTRAL KANSAS LATE TONIGHT INTO
EARLY FRIDAY MORNING.

FRI-SAT
WINDS WILL REMAIN GUSTY FROM THE NORTHWEST ON FRIDAY WITH BELOW
NORMAL TEMPERATURES EXPECTED...THUS GIVING WAY TO A BLUSTERY AND RAW
WEATHER DAY. THE COLDER BELOW NORMAL TEMPERATURES WILL CONTINUE INTO
SATURDAY WITH OVERNIGHT LOWS BEING THE MAIN CONCERN. A HARD FREEZE
COULD AFFECT CENTRAL AND SOUTH CENTRAL KANSAS LATE SATURDAY NIGHT
INTO SUNDAY MORNING.

EXTENDED: SUN-WED
COLDER BELOW NORMAL TEMPERATURES WILL FINALLY GIVE WAY TO A WELCOME
WARM-UP FOR NEXT WEEK.

IT WILL BE A COLD START TO THE DAY ON SUNDAY WITH SUB-FREEZING
TEMPERATURES LIKELY OVER CENTRAL AND SOUTH CENTRAL KANSAS. A KILLING
FREEZE COULD OCCUR WITH GROWING SEASON UNDERWAY...AND LATER SHIFTS
WILL NEED TO MONITOR THINGS FOR A POSSIBLE FREEZE WARNING.
OTHERWISE...TEMPERATURES WILL BEGIN TO MODERATE ON MONDAY AND LOOK
TO REALLY WARM-UP BY MID-WEEK.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    64  38  52  34 /  40  20  10  10
HUTCHINSON      58  36  50  33 /  60  20  20  10
NEWTON          61  37  50  34 /  50  20  10  10
ELDORADO        65  39  51  34 /  40  20  10  10
WINFIELD-KWLD   68  40  55  35 /  40  20  10  10
RUSSELL         49  33  48  32 / 100  50  30  10
GREAT BEND      51  33  49  33 / 100  40  30  10
SALINA          54  35  48  33 /  90  40  30  10
MCPHERSON       57  36  49  33 /  70  30  20  10
COFFEYVILLE     70  42  55  35 /  40  30  10  10
CHANUTE         70  41  52  35 /  40  40  10  10
IOLA            69  41  51  35 /  50  40  10  10
PARSONS-KPPF    70  42  54  35 /  40  40  10  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ053-069>072-083-
091>096-098>100.

FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR KSZ070>072-093>096-
098>100.

&&
Hazardous weather outlook, Apr 10, 1:32 PM CDT, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
132 PM CDT THU APR 10 2008

KSZ032-033-047>053-067>072-082-083-091>096-098>100-111645-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
132 PM CDT THU APR 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP ACROSS PORTIONS
OF SOUTH CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON...GENERALLY
EAST OF THE KANSAS TURNPIKE. A FEW OF THE STORMS MAY BE
STRONG...WITH DIME SIZED HAIL AND WINDS TO 50 MPH BEING THE MAIN
THREATS.

ADDITIONALLY...THE NEOSHO RIVER NEAR PARSONS AND OSWEGO WILL REMAIN
ABOVE FLOOD STAGE THROUGH TONIGHT.

FURTHERMORE...VERY STRONG SOUTHERLY WINDS ARE EXPECTED TO OCCUR
THIS AFTERNOON...MAINLY ACROSS PORTIONS OF SOUTH-CENTRAL AND
SOUTHEAST KANSAS. PLEASE SEE LATEST WIND ADVISORY FOR MORE DETAILS.
STRONG NORTHWEST WINDS COULD AFFECT PORTIONS OF CENTRAL AND
SOUTH-CENTRAL KANSAS THIS EVENING AND TONIGHT...AS THE SURFACE
PRESSURE GRADIENT TIGHTENS IN WAKE OF A STRONG COLD FRONT.

FINALLY...A FEW WET SNOWFLAKES MAY MIX IN WITH THE RAIN TONIGHT
OVER CENTRAL KANSAS. NO ACCUMULATIONS ARE ANTICIPATED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FRIDAY AFTERNOON...STRONG NORTHWEST WINDS COMBINED WITH LOW
HUMIDITIES WILL PUSH THE RANGELAND FIRE DANGER INTO THE HIGH
CATEGORY...OUTDOOR BURNING IS DISCOURAGED.

COLDER CANADIAN AIR WILL PUSH SOUTHWARD INTO THE REGION FOR FRIDAY
INTO SATURDAY...AND COULD RESULT IN SUB-FREEZING TEMPERATURES FOR
SATURDAY MORNING OVER CENTRAL KANSAS. A HARD FREEZE IS MORE LIKELY
FOR MUCH OF THE AREA ON SUNDAY MORNING...PLEASE STAY TUNED FOR
ADDITIONAL UPDATES AND LATER FORECASTS ON THIS POSSIBLE KILLING
FREEZE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CDJ/JMC/ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 10:03 PM CDTRiver Flood WarningICTLabette, Neosho47 hr
Apr 9, 10:03 PM CDTRiver Flood WarningICTLabette57 hr
Apr 10, 3:18 AM CDTWind AdvisoryICTAllen, Butler, Chase, Chautauqua, Cowley, Elk and 9 more17 hr
Apr 10, 3:49 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick56 min
Apr 10, 4:07 PM CDTSevere Thunderstorm WarningICTButler, Sedgwick, Sumner23 min
Apr 10, 4:55 PM CDTSevere Thunderstorm WarningICTKingman, Sedgwick35 min
Apr 10, 5:22 PM CDTSevere Thunderstorm WarningICTSedgwick23 min

Nearby

Wind Advisories in Kansas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.